MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ BI VIO 14IN2 USP1 D/A MO-4; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ BI VIO 14IN2 USP1 D/A MO-4; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP2B400
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturing record evaluation was performed and identified a non conformance, which was raised to address the event reported.The necessary actions have been taken to address the issue.Additional information was requested, and the following was obtained: can you identify the lot number of the product involved? impacted lot number: 104dbb lot number of new suture opened that was fine: 102a17 please clarify, did this issue contribute to any patient adverse event? no, as the suture was not used on the patient due to its lack of barbs.Sister siao ling opened a new piece (from a different lot) of the same suture code (sxpp2b400), and that piece was fine, so they used it for the case.No issues with that suture.Please clarify what is the account name.If referring to clinic, then the suture belonged to hc orthopaedic surgery clinic.H3 investigation summary: the product was returned to ethicon for evaluation.One unused strand double armed outside its packaging was received for analysis.Product code sxpp2b400.In order to evaluate the condition of the returned sample, the strand exhibited the presence of barbs.The barbs were measured, and indicated that the barbs did not meet the required specifications based on the information currently available, barbs out specification were identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.According to the information received, it was reported that a surgeon's stratafix barbed suture had no barbs.The product was returned to ethicon for evaluation.Two needle-suture pieces were received for analysis.Product code sxpp2b400.As per conditions of the returned sample, the strand was noted to exhibit the presence of barbs.However, due to the strand being cut into two sections, the barbs could not be measured.Additionally, it was observed that the extremes were appeared to be cut, likely by a surgical instrument.No conclusion could be reached as to what caused the reported complaint.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and a barbed suture was used.During the procedure, the barbed suture had no barbs and therefore, not used on the patient.A second barbed suture was opened and that suture had barbs.There were no adverse patient consequences reported.Upon evaluation, the returned devices did not meet the specified requirements for the barb measurements.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h7, h9.

Brand Name
SFX SPI PDS+ BI VIO 14IN2 USP1 D/A MO-4
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22805120
Report Number2210968-2025-09271
Device Sequence Number8960106
Product Code NEW
UDI-Device Identifier10705031464568
UDI-Public(01)10705031464568(17)260930(10)104DBB
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberSXPP2B400
Device Lot Number104DBB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3017102971-08/19/25-002-
Patient Sequence Number1
Patient SexUnknown